Some medications can make you tired at first, some can energize you, some can do both at different times. You really have to be on a medication for at least two months before the side effects ease up, or disappear, and to get the full benefits of the medication. I hear of so many people stopping their meds the first week because they feel nervous or nauseous, sleepy or nervous. These are usually temporary. Medications that affect norepinephrine (like Effexor and Cymbalta) can give you dry moth or constipation. But even that will usually get better after you've been on the medicine for a while. It's all trial and error with meds, but you have to give them a fair chance. I can remember when I first started an SSRI after being on the older medicines that had A LOT of side effects; it felt like I wasn't taking anything. In fact, I thought it wasn't doing anything at all, good or bad. Then about
a month later I felt significant relief of my panic attacks and depression.
I am now on Effexor (150mgs), I have been for a number of years. I can't really remember the initial side effects, but I don't feel tired from it now. This is not to say that all medicines agree with everyone, or that all side effects will disappear. I could not tolerate Cymbalta at all. I had such dry mouth, had trouble breathing, and felt confused. I knew that I couldn't stay on that med. Other people love Cymbalta and get better on it. As I've said, it's all trial and error. Often times, the first medication significantly helps most people if they aren't having any serious side effects and stick it out until the common side effects disappear.
As always, if you're not feeling right, or are having serious side effects; call your doctor. Your doctor is the only one qualified to say whether you should stop a medication.